Download the full-sized PDF of Strong approximation for cross-covariances of linear variables with long-range dependence.Download the full-sized PDF



Permanent link (DOI):


Export to: EndNote  |  Zotero  |  Mendeley


This file is in the following communities:

Mathematical and Statistical Sciences, Department of


This file is in the following collections:

Research Publications (Mathematical and Statistical Sciences)

Strong approximation for cross-covariances of linear variables with long-range dependence. Open Access


Author or creator
Kouritzin, Michael
Additional contributors
Linear processes
Law of the iterated logarithm
Covariance process
Non-stationary innovations
Almost sure invariance principle
Type of item
Journal Article (Published)
Suppose {εk, −∞ < k < ∞} is an independent, not necessarily identically distributed sequence of random variables, and {cj}∞j=0, {dj}∞j=0 are sequences of real numbers such that Σjc2j < ∞, Σjd2j < ∞. Then, under appropriate moment conditions on {εk, −∞ < k < ∞}, View the MathML source, View the MathML source exist almost surely and in View the MathML source4 and the question of Gaussian approximation to View the MathML source becomes of interest. Prior to this work several related central limit theorems and a weak invariance principle were proven under stationary assumptions. In this note, we demonstrate that an almost sure invariance principle for S[t], with error bound sharp enough to imply a weak invariance principle, a functional law of the iterated logarithm, and even upper and lower class results, also exists. Moreover, we remove virtually all constraints on εk for “time” k ≤ 0, weaken the stationarity assumptions on {εk, −∞ < k < ∞}, and improve the summability conditions on {cj}∞j=0, {dj}∞j=0 as compared to the existing weak invariance principle. Applications relevant to this work include normal approximation and almost sure fluctuation results in sample covariances (let dj = cj-m for j ≥ m and otherwise 0), quadratic forms, Whittle's and Hosoya's estimates, adaptive filtering and stochastic approximation.
Date created
License information
© 1995 Michael Kouritzin. This version of this article is open access and can be downloaded and shared. The original author(s) and source must be cited. Non-commercial use only.
Citation for previous publication
Michael A. Kouritzin, Strong approximation for cross-covariances of linear variables with long-range dependence, Stochastic Processes and their Applications, Volume 60, Issue 2, December 1995, Pages 343-353, ISSN 0304-4149,

Link to related item

File Details

Date Uploaded
Date Modified
Audit Status
Audits have not yet been run on this file.
File format: pdf (Portable Document Format)
Mime type: application/pdf
File size: 609757
Last modified: 2015:10:12 17:53:17-06:00
Filename: SPA_1995_60.pdf
Original checksum: 2b2698815a7226925b8084de89085fba
Well formed: false
Valid: false
Status message: Unexpected error in findFonts java.lang.ClassCastException: edu.harvard.hul.ois.jhove.module.pdf.PdfSimpleObject cannot be cast to edu.harvard.hul.ois.jhove.module.pdf.PdfDictionary offset=2650
Page count: 11
Activity of users you follow
User Activity Date